Crohn's disease and abnormal menstrual cycle

Hi,

I was diagnosed with crohns disease march of 2011...I had 5 emergency surgeries and had an ileostomy placed, since march I hadn't had my period...I recently had my ileostomy reversed in Oct. I just started my period today as if Dec. 6 2011 it is really heavy and painful, any advice or suggestions would be greatly appreciated!!!

Comments for Crohn's disease and abnormal menstrual cycle

Click here to add your own comments

Education NEW
by: Anonymous

Assignment and essay writing are important and essential. The significance and importance http://essayshop.biz/ is absolutely manageable for the students and instructors. The academics are moving the society in good and effective side.

Crohn's disease and abnormal menstrual cycle NEW
by: Lydia D.


Amenorrhoea happens in women athletes when they train too hard. It also happens in Crohn's (and other) patients. It means that you are not getting enough nutrients and the body has shut down the less important bits of the body. You have probably been suffering from Crohn's anorexia/malabsorption. Signs also include increased hair loss, deterioration in vision, insomnia, osteoporosis, etc. Certain medication can cause this http://www.dailymail.co.uk/health/article-1395028/How-medicine-draining-vital-nutrients-body.html

Female Crohn's patients invariably have a plethora of gynaecological issues http://www.aafp.org/afp/2001/1115/p1725.html

The heavy periods mean that you are losing a lot of iron (and protein, etc.). This must be substituted either orally together with vitamin C or, if this doesn't work, then intravenously.

It may also indicate that your hormones are imbalanced possibly as a result of putative Crohn's anorexia, trauma of operations, knock-on inflammation from Crohns'd tissue to female internal organs, etc.

I suggest that you get yourself worked up gynaecologically and that you read up on nutrition. http://ods.od.nih.gov/factsheets/list-VitaminsMinerals/

Look after yourself, ideally this would mean eating frequent highly nutritious meals, and no cola/sodas/coffee/alcohol, no sweets/chocolate/fast food until you have your health sorted out. A referal to a nutritionist, if possible, would be a good idea. It might also be a good idea to have yourself checked out for osteoporosis. Every patient on steroids should also be taking calcium and vitamin D as a prophylaxis against osteoporosis.

If you don't substitute the lost iron you will become weak and anaemic, and then start collapsing all around the place. However, too much iron can kill and iron tablets are extremely deadly poisonous to children. Please discuss everything with your doctors and pharmacist.

Painful Periods NEW
by: Craig

Hi, I'm sorry it sounds like you are having a really bad time of it the moment. I can only imagine the pain you are having, my sister suffered for a few years with really bad period pain and she took Nyleferone (excuse the spelling if you google it you will get the right spelling) I don't know what meds you are on for your Crohn's? I am on Asacol and I have had some pain killers and anti-biotics which has sometimes limited the effectiveness of my meds. Hot water bottles or heat pads may ease some of the pain (I use these for crampy flare ups) I hope you you feel better soon.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.